Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 11, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 23, 2016, 2:05 PM MDT. It took effect at Mar 24, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2016, 2:05 PM MDT (20:05 UTC)
- In effect from
- Mar 24, 2016, 12:00 PM MDT
- Expired
- Mar 24, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
306 WWUS75 KPIH 232005 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 205 PM MDT WED MAR 23 2016 IDZ017-020-021-241000- /O.NEW.KPIH.WI.Y.0011.160324T1800Z-160325T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 205 PM MDT WED MAR 23 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. * TIMING...WINDS WILL INCREASE TO ADVISORY LEVELS THURSDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. * WINDS...SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * IMPACTS...HIGH PROFILE...LIGHT VEHICLES MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
208 WWUS75 KPIH 240913 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT THU MAR 24 2016 IDZ017-020-021-242000- /O.CON.KPIH.WI.Y.0011.160324T1800Z-160325T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 313 AM MDT THU MAR 24 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...WINDS WILL INCREASE THIS MORNING AND BECOME IMPACTFUL THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 45 MPH AT TIMES. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. AREAS OF BLOWING DUST MAY LIMIT VISIBILITY. SMALL TREE LIMBS MAY SNAP OFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
064 WWUS75 KPIH 241946 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 146 PM MDT THU MAR 24 2016 IDZ017-020-021-250200- /O.CON.KPIH.WI.Y.0011.000000T0000Z-160325T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 146 PM MDT THU MAR 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS BEFORE SUBSIDING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS AROUND 45 MPH AT TIMES. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT DRIVING CONDITIONS. AREAS OF BLOWING DUST MAY LIMIT VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
613 WWUS75 KPIH 250203 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 803 PM MDT THU MAR 24 2016 IDZ017-020-021-250315- /O.EXP.KPIH.WI.Y.0011.000000T0000Z-160325T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 803 PM MDT THU MAR 24 2016 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 23, 1:57 PM MDT, 8 minutes earlier.
Area forecast discussion, Mar 23, 1:57 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 157 PM MDT WED MAR 23 2016 .SHORT TERM...TONIGHT THROUGH SATURDAY. EARLY AFTERNOON SATELLITE IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM ADVANCING INTO/TOWARD THE BC/NW COAST. VISIBLE IMAGERY AND RADAR WERE SHOWING SOME FAIRLY WEAK PRECIP RETURNS STREAMING OFF THE CNTRL MOUNTAINS ACROSS THE UPPER SNAKE RIVER PLAIN INTO THE ERN HIGHLANDS WELL AHEAD OF THIS SYSTEM AND THUS HAVE SOME CHANCE OF PRECIP IN THOSE AREAS THROUGH THIS EVENING. THE MODELS ARE FAIRLY CONSISTENT WITH THE IDEA OF SHOWING THE UPSTREAM LOW SHEARING ACROSS THE NW STATES LATE TONIGHT AND THROUGH THE NRN ROCKIES THURSDAY WITH A QUICK SHOT OF MODERATE SNOWFALL FOR THE REGION. AM GETTING STORM TOTAL AMOUNTS OF 2 TO 6 INCHES THURSDAY THROUGH THURSDAY NIGHT ALONG WITH ADVISORY LEVEL WIND GUSTS THROUGHOUT THE SNAKE RIVER PLAIN. A VERY BRIEF BREAK FOLLOWS FRIDAY MORNING FOLLOWED BY A SECOND DISTURBANCE DROPPING SOUTH INTO THE REGION FRIDAY AFTERNOON/EVENING. THIS SYSTEM IS SHOWING A LITTLE MORE INSTABILITY SO HAVE MAINTAINED A SLIGHT THREAT OF THUNDERSTORMS OVER THE SE-THIRD OF THE AREA WITH ANOTHER QUICK SHOT OF 2 TO 6 INCHES PRIMARILY ACROSS THE CNTRL AND ERN MOUNTAINS WITH SOME INTRUSION INTO THE SNAKE RIVER PLAIN. A DEVELOPING RIDGE FOLLOWS SATURDAY AFTERNOON FOR GRADUALLY DRIER CONDITIONS. EXPECTED TO SEE 15 DEG DAYTIME TEMPERATURE SWINGS WITH EACH PASSING SYSTEM...SO SPRING LIKE WEATHER WILL CONTINUE. HUSTON .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. DRY CONDITIONS PERSIST THROUGH SUNDAY WITH UPPER RIDGE CROSSING EAST IDAHO. GFS AND ECMWF BOTH INTRODUCE PRECIP SUNDAY NIGHT ACROSS THE REGION BUT COULD ARRIVE AS EARLY AS SUNDAY AFTERNOON IN THE CENTRAL MTNS. COLD FRONT PASSAGE APPEARS TO REMAIN DURING THE DAY MONDAY BUT BOTH MODELS STILL STRUGGLING WITH TIMING AND POSITION OF THE UPPER LOW. CONSENSUS STILL DROPS LOW THROUGH IDAHO INTO THE GREAT BASIN BY TUESDAY AFTERNOON AND THEN STRETCHES IT ACROSS THE GREAT BASIN INTO THE PLAINS FOR WEDNESDAY. TEMPERATURES BETWEEN THE MODELS CONTINUE TO SHOW QUITE A BIT OF SPREAD SO TRYING TO PINPOINT RAIN/SNOW DIFFERENCES AT THIS POINT REMAINS A SIGNIFICANT CHALLENGE. DMH && .AVIATION...LOCALLY BREEZY CONDITIONS CONTINUE TODAY ESPECIALLY FOR VALLEY TERMINALS. WILL LIKELY DROP OFF BELOW 12KTS FOR ALL SITES AFTER SUNSET. VFR CONDITIONS CONTINUE TODAY THOUGH WEAK INSTABILITY COULD PRODUCE A MVFR SHOWER AT KIDA THIS AFTERNOON. OTHERWISE NEXT SYSTEM DROPS INTO EAST IDAHO DURING THE DAY THURSDAY WITH BETTER CHANCES OF MVFR SHOWERS AT NEARLY ALL TERMINALS BUT THE BEST CHANCES AT KSUN...KPIH AND KIDA. WINDS INCREASE AS WELL AFTER 15Z THU WITH SPEEDS REACHING 25-30KTS BY AFTERNOON FOR THE SNAKE PLAIN TERMINALS KBYI...KPIH AND KIDA. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THURSDAY AFTERNOON AND EVENING IDZ017-020-021. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.